I need some advice on depression after going off of vicodin
Some info on my use: First off, I've had anxiety and depression problems since 2003 / 2004, but for the most both were fairly well controlled. Started using 10mg Norco in the winter of 2008, quickly went from 1-2 a day to 6-8. That lasted a few months. Depression became incredibly difficult a few weeks after stopping, went back on them, on and off up until about a week ago. I would take only 3-4 a day most days since last May, but some days I would get lucky and find a way to get to them and take close to 10, and eventually up to 15 if I could. The periods of having a lot of them wouldn't last more than a week, if I was lucky.
Anyway, here I am, after a somewhat disfunctional taper, 8 days clean. Withdrawal is gone, but I feel very weak and tired all the time, no motivation, still shaking for some reason. This is why I relapsed last time, but I don't know what to do about this stuff. My doctor increased my Cymbalta when I told him my depression increases after stopping vicodin, just to see if it would keep it controlled, but I'm not so sure it's working.
I can sympathize with you 100%. My brief history: Almost 15 years of opiate use. Started with Heroin. Then was on Methadone for 6 years. (strongly advise people to stay away from Methadone and try Suboxone). Now I take Oxy. I am not proud of this, but I have struggled with anxiety and depression since before my drug use. After the Methadone I developed more mental health issues and my anxiety is very severe, hence the Oxy's (which I know is NOT the answer. This is why I try to persuade people away from Methadone.
Your post says that you have been clean for 8 days. That's is an accomplishment in itsself. But, keep in mind that your worst symptoms are usually within the first 72 hours. After that Anxiety can persist along with the aches and chills for 10 to 15 days. I don't know about you, or if you were clean before, but the thing that usually causes me to relapse it that severe anxiety. Which I experience constantly, especially now after being on Methadone for so long. (I was on 160mg for 6 years, and have been off of it for about 1 1/2 to 2 years.) But the anxiety is killer. Everyone close to me says it will get better, but I have to accept that is a part of me now. Even with the Oxy. I only take about 20mg 2x a day. I have a very hard time functioning w/o it. I cannot concentrate. My pulse at a rest is 115 beat/min. It beats so hard that I feel my self shake. I have chronic diarrhea even on the Oxy. I wish to God that I had money or Health Ins so I could see a doctor, but it's not an option right now. Then, with the depression, I am so unmotivated to do anything, everything is a struggle. I also have Fibromyalgia and Lumbar Stenosis, so I am in alot of pain all day everyday. It's hard to move, it hurts to move, but I am so very anxious and nervous that I feel like my body can't sit still. It's the most terrible part of WD for me. It sends me back to using every time.
So, I definitely understand what you say you are going through. Give yourself a few more days to see where you end up with the anxiety. Maybe you are one of the lucky ones who will see your anxiety pass. It's very hard to determine what is "normal" for an addict, because we felt nothing for so long. Now we feel everything, our bodies are super sensitive, all our senses are alive.
If your anxiety and depression do not improve, see a doctor. I hope that IS an option for you. Maybe even a psychiatrist will be more beneficial.
In the meantime, I can make a few suggestions. Think about all the bad times, don't let your mind wander to the good. Nip it in the bud, concentrate on the bad.. We almost have to reprogram ourselves and our entire way of thinking. The opiates really do a number on the chemicals in our brains. Our brain begins to produce less Dopamine, which is what makes us feel "balanced". So when we stop shoving opiates into our bodies. Our brain goes into shock. So, when our brain is in shock, our bodies feel that also, hence all the "pain". (I think the mental pain is worse than the physical.)
Try to keep your self as busy as possible. I know this is hard to do when your body does not want to move. If you can't make yourself do something physical, than at least keep your mind/brain active. Do puzzle books, stay on this website, I just joined last night, but it seems to be an endless source of info and entertainment. If you have pets, keep them close, you may not feel like being bothered, but I try to tell myself that God is sending my cat to me as a comfort, and it usually makes me feel better. Also, another thing that helped me was not do my research on line on opiate abuse and chemical dependencies, it made me realize I am not alone, and there are reasons why I can only think about the past, and the negatives, and why I have such a hard time thinking positively. You are NOT alone. You will find many genuinely helpful and caring people on this site. Reach out any time you have to. Also, writing a journal helps me to put my feelings and ideas into perspective and get a better understanding of who I am, and why I do the things I do.
I don't have the answers you want to hear. I am only a fellow addict. But, I hope you found at least some of this helpful. My advice: See a doctor! There are many non-addictive Meds out there, some that are designed for opiate addicts in recovery. Also, if you feel like I do, (that you can't possibly live without opiates) check into suboxone. I hope you have the means to see a doctor. He/she may be able to help you much more than you think. Give it a chance. Good luck to you.
Seeing doctors is in no way an issue, thankfully. I've been playing roulette with psychiatrists for a while, however the guy I started seeing recently is really good. My psychologist recommended him as they had worked together for a while, and my psychologist is really good as well. I've been seeing both of them for less than a year, but they have done so much to help me get through this and have actually listened to me.
My anxiety symptoms sound kind of like yours, but my psychiatrist wouldn't give me any benzo's for my symptoms, and if I'm still like this by the time I see him next, I'm going to ask my parents to back me up on getting some. I had Xanax prescriptions for about 2 years and never had a problem with abuse. I think I only refilled a 30 pill script once or twice in that time, and that was the lowest possible dose even.
Anyway, thanks for the advice and encouragement, I hope your situation gets figured out as well =)
I do not see where you listed in your post if you are on other medication for depression or were during the time of your use. I found that although i was (and still am!) on cymbalta - the tramadol i was abusing also had an anti-depressant in it and therefore the one was not letting the other do what it was needing to do, so i was only compounding my depression/anxiety issues rather than help myself with the Cymbalta. Have you spoken with an MD about the fact you are coming off the "bad drug" and spoken w/ him about possibly now needing another "non addictive" drug to help you out of the woods?? Depression during detox is totally common, your mind is telling you one thing when youa re wanting to feel another way and it if very very frustrating.....just a thought! : ) hang in there
Oh yea, I'm on 90mg of Cymbalta. I haven't gone to my MD about this aside from getting the pills to taper with, which I of course didn't exactly stick to the schedule! I know that I'm having "rebound anxiety" from the vicodin, I just wish it would go away!
I have been reading this site and everyone makes so much since. I had a back injury and was on all kinds of opiates. Last meds were Norco 10/325. I try to live life without them and I am so miserable. I stopped talking them on my own even with pain because I didn't want to be sick if I ran out. I'm in a new relationship and he is wonderful but I don't care about anything right now. I'm so unhappy and don't even know why. How can I miss a pill so much. This is horrible.
Hi , it will get better and your mind will heal . I have been on the yo yo 3 times and have ended up feeling great every time . I am sure that's why I relapsed thinking I could control intake . Keep reading members success stories and you will see there is light at the end of the tunnel . Peace Jimmy
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.